Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

On homeomorphisms of infinite-dimensional bundles. I


Author: Raymond Y. T. Wong
Journal: Trans. Amer. Math. Soc. 191 (1974), 245-259
MSC: Primary 57A20; Secondary 58B05
MathSciNet review: 0415625
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we present several aspects of homeomorphism theory in the setting of fibre bundles modeled on separable infinite-dimensional Hilbert (Fréchet) spaces. We study (homotopic) negligibility of subsets, separation of sets, characterization of subsets of infinite-deficiency and extending homeomorphisms; in an essential way they generalize previously known results for manifolds. An important tool is a lemma concerning the lifting of a map to the total space of a bundle whose image misses a certain closed subset presented as obstruction; from this we are able to obtain a result characterizing all subsets of infinite deficiency (for bundles) by their restriction to each fibre. Other results then follow more or less routinely by employing the rather standard methods of infinite-dimensional topology.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A20, 58B05

Retrieve articles in all journals with MSC: 57A20, 58B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0415625-6
PII: S 0002-9947(1974)0415625-6
Keywords: Bundle, polyhedron, homeomorphism, ambient isotopy, deletion, separation, extension
Article copyright: © Copyright 1974 American Mathematical Society